EconPapers    
Economics at your fingertips  
 

Mechanism design without quasilinearity

Tomoya Kazumura (), Debasis Mishra and Shigehiro Serizawa ()
Additional contact information
Tomoya Kazumura: Department of Industrial Engineering and Economics, Tokyo Institute of Technology

Theoretical Economics, Forthcoming

Abstract: This paper studies a model of mechanism design with transfers where agents' preferences need not be quasilinear. In such a model, (1) we characterize dominant strategy incentive compatible mechanisms using a monotonicity property; (2) we establish a revenue uniqueness result: for every dominant strategy implementable allocation rule, there is a unique payment rule that can implement it; and (3) we show that every dominant strategy incentive compatible, individually rational, and revenue-maximizing mechanism must charge zero payment for the worst alternative (outside option). These results are applicable in a wide variety of problems (single object auction, multiple object auction, public good provision etc.) under suitable richness of type space. In particular, our results are applicable to two important type spaces: (a) type space containing an arbitrarily small perturbation of quasilinear type space and (b) type space containing all positive income effect preferences.

Keywords: Incentive compatibility; individual rationality; monotonicity; non-quasilinear preferences; revenue equivalence (search for similar items in EconPapers)
JEL-codes: D80 D44 D40 (search for similar items in EconPapers)
Date: 2019-09-27
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://econtheory.org/ojs/index.php/te/article/viewForthcomingFile/2910/25081/1 Working paper version. Paper will be copyedited and typeset before publication. (application/pdf)

Related works:
Working Paper: Mechanism design without quasilinearity (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:the:publsh:2910

Access Statistics for this article

Theoretical Economics is currently edited by Simon Board, Federico Echenique, Thomas Mariotti, Florian Scheuer, Ran Spiegler

More articles in Theoretical Economics from Econometric Society
Bibliographic data for series maintained by Martin J. Osborne ().

 
Page updated 2020-09-14
Handle: RePEc:the:publsh:2910